Alert archive / Oklahoma / Flash Flood Warnings in 2025

Flash Flood Warning 9, NWS Norman, OK

April 24, 2025Harper County, Oklahoma

NWS Norman, OK issued this flash flood warning at Apr 24, 2025, 5:26 PM CDT for Harper County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2025, 5:26 PM CDT (22:26 UTC)
Expired
Apr 24, 2025, 9:30 PM CDT
In force
4 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

County Harper County, OK

The radar

The Dodge City radar (KDDC), 91 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

108 
WGUS54 KOUN 242226
FFWOUN
OKC059-250130-
/O.NEW.KOUN.FF.W.0009.250424T2226Z-250425T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
526 PM CDT Thu Apr 24 2025

The National Weather Service in Norman has issued a

* Flash Flood Warning for...
  North Central Harper County in northwestern Oklahoma...

* Until 830 PM CDT.

* At 526 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  mainly rural areas of North Central Harper County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3694 9975 3700 9977 3700 9968 3700 9966
      3700 9965 3700 9962 3700 9955 3700 9954
      3700 9950 3693 9956

FLASH FLOOD...RADAR INDICATED

$$

Mahale
1 follow-up statement
091 
WGUS54 KOUN 250016
FFWOUN
OKC059-250230-
/O.EXT.KOUN.FF.W.0009.000000T0000Z-250425T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
716 PM CDT Thu Apr 24 2025

The National Weather Service in Norman has extended the

* Flash Flood Warning for...
  North Central Harper County in northwestern Oklahoma...

* Until 930 PM CDT.

* At 716 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  mainly rural areas of North Central Harper County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3694 9975 3700 9977 3700 9968 3700 9966
      3700 9965 3700 9962 3700 9955 3700 9954
      3700 9950 3693 9956

FLASH FLOOD...RADAR INDICATED

$$

Maxwell

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 2:26 PM CDT, 3 hours earlier. Its key messages:

  • Updated at 220 PM CDT Thu Apr 24 2025
  • Strong to severe thunderstorms appear likely later tonight and possibly into Friday morning, with large hail, damaging wind gusts and locally heavy rainfall possible.
  • Daily chances for storms (some severe) and heavy rain continue through middle of next week
Area forecast discussion, Apr 24, 2:26 PM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Norman OK
226 PM CDT Thu Apr 24 2025

...New NEAR TERM, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 220 PM CDT Thu Apr 24 2025

- Strong to severe thunderstorms appear likely later tonight and
possibly into Friday morning, with large hail, damaging wind gusts
and locally heavy rainfall possible.

- Daily chances for storms (some severe) and heavy rain continue
through middle of next week

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 220 PM CDT Thu Apr 24 2025

Clouds continue to clear across most of the area associated with
morning MCS now tracking into central/eastern TX, although a few
showers and storms have lingered in its wake. Questions remain
regarding quality of moisture and degree of instability that will
be available for storms this evening and overnight, but it does
appear we will have another round of storms this evening and
overnight across parts of the area. The main focus for convective
initiation will be the dryline in the panhandles and along a cold
front across southwest Kansas. We expect storms to develop along
these boundaries late this afternoon and track slowly
eastward/southeastward this evening into our area. Current
assumption is that sufficient heating and moisture recovery will
occur this afternoon for a corridor of weak-moderate instability
to develop across western OK/north TX, allowing for these storms
to sustain themselves for a time this evening before likely
weakening overnight. 30-40 knots of effective shear will be enough
to support multicell and supercell storm modes with an attendant
risk for large hail and damaging wind gusts. There also remains a
window early-mid evening for a very low tornado risk out west as a
modest low-level jet develops, if supercells can remain surface
based. Potential exists for storms to grow upscale into one or
more clusters overnight which could bring a risk for isolated
damaging wind gusts, but confidence decreases with eastward extent
regarding the amount of instability that will exist.

Ware

&&

.SHORT TERM...
(Friday through Saturday night)
Issued at 220 PM CDT Thu Apr 24 2025

Convection will likely be ongoing Friday morning and similar to
the past couple of days, morning convection will impact the
coverage and intensity of storms we see later on Friday. One
change from the previous days is that we will see a cold front
sink into our area, likely providing an additional focus for storm
development locally. Sufficient instability is forecast for
another risk for severe storms tomorrow, with heavy rainfall and
localized flooding possible as well.

The cold front will stall in our area on Saturday, but exactly where
this stall occurs is uncertain and likely to be influenced by
prior convection. As of now the most likely scenario places the
front near or south of I-40 by Saturday afternoon. Storm chances
are expected to be most numerous in the vicinity of the front, but
showers and storms are possible just about anywhere in our area
Saturday into Saturday night.

Ware

&&

.LONG TERM...
(Sunday through next Wednesday)
Issued at 220 PM CDT Thu Apr 24 2025

The trough will reach the Great Basin by Sunday afternoon, and most
guidance shows broad southwest flow across the High Plains with a
shortwave ridge centered from Texas to the Missouri Valley. This
pattern might still be a bit too progressive given model biases, but
regardless the story becomes clear. There will be a deep low across
the Central/Northern High Plains with a sharp synoptic dryline
extending south from the dryline, and enough height falls in the
afternoon/evening will impinge on the dryline that at least a few
storms should form across the Plains. Storm coverage doesn't look
all that high, and in fact storms may remain off to our west
entirely on Sunday. But the environment needs to be watched closely
for severe weather.

The trough will eject into the Central Plains on Monday. Once again,
the dryline will extend synoptically southward from a low in the
Central Plains, but this time it will likely bisect our area. There
is some indication that dryline orientation might be more SSW-to-
NNE, which would call into question whether storms would initiate
down here. It might be one of those classic "we might not see any
storms at all, but if we do they will definitely be severe
supercells" kind of days.

The departure of the trough on Tuesday will bring another frontal
boundary toward our area. Definitely don't want to rule out a sneaky
severe risk from this, especially as the STJ kicks up and southwest
flow looks to remain in place. Once again, though, this occurs at
the end of a multiple-day sequence, and forecast clarity is lacking.

Meister

&&

.AVIATION...
(18Z TAFS)
Issued at 1241 PM CDT Thu Apr 24 2025

Low clouds have cleared quicker than previously forecast this
afternoon, with prevailing VFR conditions now anticipated into
early Friday morning. A few widely scattered showers/storms may
impact KCSM/KLAW/KOKC/KOUN through 20-21 UTC, though probability
in such remains low.

Renewed thunderstorm development is expected across the Southern
High Plains this evening. This activity may maintain while
spreading into portions of the area early on Friday morning.
PROB30 mentions have been added to cover this concern. MVFR cigs
are also expected by 06-09 UTC on Friday.

Safe travels!

Ungar

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  60  77  60  70 /  40  60  70  80
Hobart OK         60  79  58  73 /  40  50  80  90
Wichita Falls TX  62  84  62  78 /  50  40  70  80
Gage OK           55  70  52  69 /  50  40  70  80
Ponca City OK     58  76  56  68 /  50  70  40  60
Durant OK         62  82  65  78 /  40  30  40  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...08
SHORT TERM...08
LONG TERM....08
AVIATION...09

In the hours before

Special weather statement, Apr 24, 3:49 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Norman OK
349 PM CDT Thu Apr 24 2025

OKZ004-242115-
Harper OK-
349 PM CDT Thu Apr 24 2025

...A strong thunderstorm will impact portions of central Harper
County through 415 PM CDT...

At 348 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of May, moving north at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Buffalo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3663 9958 3662 9981 3686 9993 3691 9960
TIME...MOT...LOC 2048Z 169DEG 13KT 3669 9973

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

JT
Special weather statement, Apr 24, 3:58 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Norman OK
358 PM CDT Thu Apr 24 2025

OKZ004-242115-
Harper OK-
358 PM CDT Thu Apr 24 2025

...A strong thunderstorm will impact portions of northwestern Harper
County through 415 PM CDT...

At 358 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Rosston, moving northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern Harper
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9965 3685 9980 3691 10000 3700 10001
TIME...MOT...LOC 2058Z 203DEG 11KT 3693 9987

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

JT
Local storm report, Apr 24, 5:08 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
508 PM CDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     Hail             10 N Buffalo            36.98N 99.63W
04/24/2025  M1.25 Inch       Harper             OK   Broadcast Media

            Relayed by KOCO tv.

&&

JP
Local storm report, Apr 24, 5:12 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
512 PM CDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     Hail             10 N Buffalo            36.97N 99.63W
04/24/2025  E1.75 Inch       Harper             OK   Broadcast Media

            koco tv.

&&

JP

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 12:11 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNHarmon, Jackson49 min
Apr 24, 12:56 AM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson, Kiowa, Tillman49 min
Apr 24, 1:18 AM CDTSpecial Weather StatementOUNCuster27 min
Apr 24, 1:44 AM CDTSpecial Weather StatementOUNGreer, Jackson, Kiowa, Tillman46 min
Apr 24, 1:46 AM CDTSpecial Weather StatementOUNCuster, Washita29 min
Apr 24, 1:57 AM CDTSpecial Weather StatementOUNTillman33 min
Apr 24, 2:27 AM CDTSpecial Weather StatementOUNKiowa, Tillman33 min
Apr 24, 2:29 AM CDTSpecial Weather StatementOUNTillman31 min
Apr 24, 2:55 AM CDTSpecial Weather StatementOUNComanche, Cotton, Tillman35 min
Apr 24, 3:15 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Cotton, Kiowa, Stephens, Tillman30 min
Apr 24, 3:43 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady, Stephens32 min
Apr 24, 3:59 AM CDTSpecial Weather StatementOUNCotton31 min
Apr 24, 4:20 AM CDTAreal Flood AdvisoryOUNComanche2 hr
Apr 24, 4:28 AM CDTSpecial Weather StatementOUNCotton32 min
Apr 24, 4:32 AM CDTTornado WarningOUNCotton, Jefferson28 min
Apr 24, 4:52 AM CDTTornado WarningOUNJefferson23 min
Apr 24, 4:57 AM CDTSevere Thunderstorm WarningOUNCotton, Jefferson, Stephens48 min
Apr 24, 5:41 AM CDTSpecial Weather StatementOUNCarter, Jefferson34 min
Apr 24, 5:49 AM CDTSpecial Weather StatementOUNAlfalfa26 min
Apr 24, 7:38 AM CDTSpecial Weather StatementOUNJohnston37 min
Apr 24, 8:23 AM CDTSpecial Weather StatementOUNBryan37 min
Apr 24, 9:08 AM CDTSpecial Weather StatementOUNComanche37 min
Apr 24, 3:49 PM CDTSpecial Weather StatementOUNHarper26 min
Apr 24, 3:58 PM CDTSpecial Weather StatementOUNHarper17 min
Apr 24, 4:03 PM CDTSevere Thunderstorm WarningOUNHarper42 min
Apr 24, 4:45 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNHarper, Woods45 min
Apr 24, 4:58 PM CDTTornado WarningOUNHarper32 min
Apr 24, 5:25 PM CDTTornado WarningOUNHarper32 min
Apr 24, 5:41 PM CDTSpecial Weather StatementOUNHarper34 min
Apr 24, 5:48 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward42 min
Apr 24, 5:56 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward49 min
Apr 24, 6:15 PM CDTTornado WarningOUNHarper, Woods, Woodward45 min
Apr 24, 6:42 PM CDTAreal Flood AdvisoryOUNHarper, Woods, Woodward4 hr
Apr 24, 6:44 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNHarper46 min
Apr 24, 6:44 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNHarper46 min
Apr 24, 6:57 PM CDTTornado WarningOUNWoods, Woodward33 min
Apr 24, 6:58 PM CDTFlash Flood WarningOUNWoods7 hr

Nearby

Flash Flood Warnings in Oklahoma, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.